SMITH & NEPHEW, INC. JRNY II CR ISRT TRL LT SZ3-4 9M; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Back to Search Results |
| Catalog Number |
74033641 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/20/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during surgery the item broke during impaction.No delay was reported and it is unknown if there was a backup device available.
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A small section of the device fractured off and was returned.The device was heavily damaged around the fracture site.The device was manufactured in 2014 and exhibits signs of extensive wear/ usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.